Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 6, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 11, 2001, 2:56 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 2:56 AM CDT (07:56 UTC)
- Expired
- Apr 11, 2001, 3:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:00 AM CDT | Tornado F1 | Maud, OK | This tornado caused structural damage to oil pumping and storage equipment approximately 2 miles southwest of Harjo and structural damage to trailer homes 1 mile west of Harjo. The beginning and ending times of this tornado were listed incorrectly in the origi |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 110757
TOROKC
OKC125-133-110830-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
256 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA
NORTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 330 AM CDT
* AT 256 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHWEST OF ST. LOUIS...
MOVING NORTH NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE EARLSBORO...LITTLE...MAUD...
SHAWNEE AND ST. LOUIS
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A. BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3510 9699 3506 9682 3539 9653 3546 9663
3547 9688What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 10, 8:35 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Apr 10, 8:35 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT TUE APR 10 2001 00Z OUN SOUNDING SHOWS CAPPING INVERSION BETWEEN 85H AND 7H BUT WITH STRONG DYNAMICS APPROACHING THE AREA LATER TONIGHT...SURFACE BASED CONVECTION SHOULD NOT BE A PROBLEM. MID LEVEL RETURNS THIS EVENING HAVE BEEN ASSOCIATED WITH SHOWERS AND SOME THUNDER ACROSS SOUTHEAST ZONES. STILL MAIN SHOW WILL BE TO OUR WEST TONIGHT. CONVECTION IS BECOMING BETTER ORGANIZED SOUTHEAST OF LBB AS WELL AS IN THE TEXAS PANHANDLE. WOULD IMAGE TORNADO THREAT WILL BE GREATEST NEXT 3 TO 4 HOURS BEFORE WIND PROFILE BECOMES MORE LINEAR...WITH SQUALL LINE ALONG PACIFIC FRONT. VISIBLE IMAGES EARLY IN THE SHIFT ALONG WITH SURFACE OBS SUGGEST THAT BLOWING DUST POTENTIAL MAY BE GREATER WITH THIS SYSTEM OUT WEST COMPARED WITH SYSTEM LAST FRIDAY. WITH ZONE UPDATE MAY INCLUDE CHANCE FOR BLOWING DUST LATER TONIGHT AND WEDNESDAY. LOOKS LIKE BEST CHANCE FOR SEVERE WILL BE BETWEEN 10 PM AND 1 AM ACROSS WESTERN ZONES AND AFTER MIDNIGHT ACROSS CENTRAL SECTIONS. .OUN... OK...WIND ADVISORY LATE TONIGHT OKZ004>006-009>011-014>017-021>023-033>038-044. TX...WIND ADVISORY LATE TONIGHT TXZ083>090.
In the hours before
Local storm report, Apr 11, 1:01 AM CDT, 1 hour 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM 4 NW FORT COBB OK 62 MPH WIND GUST
04/11/01 CADDO MEASURED BY OKLAHOMA
MESONET
1220 AM 3 SSE MARSHALL OK 71 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET
LINDLEYLocal storm report, Apr 11, 2:51 AM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 3 SSE MARSHALL OK 73 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET
0100 AM 3 W MEDICINE PARK OK 61 MPH WIND GUST
04/11/01 COMANCHE REPORTED BY OKLAHOMA
MESONET
0105 AM 4 WSW WEATHERFORD OK 58 MPH WIND GUST
04/11/01 CUSTER REPORTED BY OKLAHOMA
MESONET
0130 AM 6 NW KAW CITY OK 58 MPH WIND GUST
04/11/01 KAY REPORTED BY OKLAHOMA
MESONET
0130 AM 7 SSE RED ROCK OK 60 MPH WIND GUST
04/11/01 NOBLE REPORTED BY OKLAHOMA
MESONETThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 38 min |
| Apr 11, 1:44 AM CDT | Tornado Warning | OUN | Garvin, McClain | 31 min |
| Apr 11, 1:56 AM CDT | Tornado Warning | OUN | Pottawatomie | 34 min |
| Apr 11, 2:17 AM CDT | Tornado Warning | OUN | Pottawatomie | 28 min |
| Apr 11, 3:58 AM CDT | Tornado Warning | OUN | Love | 32 min |
| Apr 11, 4:41 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 34 min |
| Apr 11, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 25 min |
| Apr 11, 5:12 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 33 min |
| Apr 11, 5:30 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 45 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.